Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2020, 8:00 PM EDT for Lincoln County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 8:00 PM EDT (00:00 UTC)
- Expired
- May 28, 2020, 8:34 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
015
WUUS51 KRLX 290000
SVRRLX
WVC043-290045-
/O.NEW.KRLX.SV.W.0062.200529T0000Z-200529T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
800 PM EDT Thu May 28 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Central Lincoln County in central West Virginia...
* Until 845 PM EDT.
* At 758 PM EDT, a severe thunderstorm was located over Harts, or 14
miles northwest of Logan, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Spurlockville, Harts, Palermo, Alkol and Mud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3801 8215 3825 8204 3817 8189 3815 8191
3815 8193 3812 8195 3811 8194 3802 8200
3802 8202 3799 8213
TIME...MOT...LOC 2358Z 203DEG 24KT 3803 8209
HAIL...0.75IN
WIND...60MPH
$$
HART2 follow-up statements
282
WWUS51 KRLX 290022
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
822 PM EDT Thu May 28 2020
WVC043-290045-
/O.CON.KRLX.SV.W.0062.000000T0000Z-200529T0045Z/
Lincoln WV-
822 PM EDT Thu May 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL LINCOLN COUNTY...
At 821 PM EDT, a severe thunderstorm was located near Spurlockville,
or 10 miles northwest of Madison, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Spurlockville, Mud and Alkol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3808 8205 3823 8200 3817 8189 3815 8191
3815 8193 3812 8195 3811 8194 3802 8200
3802 8202 3805 8203
TIME...MOT...LOC 0021Z 217DEG 26KT 3816 8194
HAIL...0.75IN
WIND...60MPH
$$
HART285
WWUS51 KRLX 290034
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
834 PM EDT Thu May 28 2020
WVC043-290043-
/O.CAN.KRLX.SV.W.0062.000000T0000Z-200529T0045Z/
Lincoln WV-
834 PM EDT Thu May 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
The severe portion of the storm which prompted the warning has moved
out of the area. Therefore, the warning has been cancelled. However
gusty winds and heavy rain are still possible.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3808 8205 3823 8200 3817 8189 3815 8191
3815 8193 3812 8195 3811 8194 3802 8200
3802 8202 3805 8203
TIME...MOT...LOC 0031Z 203DEG 24KT 3823 8190
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:39 PM EDT, 21 minutes earlier.
Area forecast discussion, May 28, 7:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 739 PM EDT Thu May 28 2020 .SYNOPSIS... Brief tranquil weather through tonight. Cold front crosses Friday night, followed by high pressure for the weekend. Warming trend with disturbances middle of next week. && .NEAR TERM /THROUGH FRIDAY/... As of 505 PM Thursday... Did some minor updating to the forecast to make it fresh. Followed current observations and trends and tweaked winds, sky coverage and PoPs. Had to bring winds up slightly especially for the Friday afternoon in anticipation of frontal passage. Also, tapered PoPs off where locations were not a concern and skimmed off some sky coverage overnight to account for any isolated showers/storms that will vacate the premises this evening. Having said that, with less cloud coverage areas of fog will be on the table for the morning, therefore added some potential for fog to the forecast as well. Don't think it will be as widespread, however some areas under clearer skies most likely near Huntington to Charleston and down to the southern coal fields may get hit with some dense fog until after sunrise. As of 210 PM Thursday... Upper level cut-off low pressure, centered over western TN/KY, will drift east becoming an opened trough tonight. Then, this feature phases with a northern stream trough digging into the Great Lakes by Friday morning. The later upper trough brings a cold front with possible showers and thunderstorms ahead of it for Friday. Models show healthy sfc CAPE values about 1.5 to 2 KJ/Kg across the WV lowlands by Friday afternoon. With PWATs around 1.5 inches and deep layered shear exceeding 45 knots, expect thunderstorms capable to produce heavy downpours, hail and possible damaging winds. The cold front exits Friday evening, putting an end to the precipitation activity Friday night. Slightly above normal temperatures can be expected for this time of the year. Went with the warmer side of the guidance for temperatures through the period. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... As of 230 PM Thursday... A cold front associated with a low pressure system far to the north of the area moves through Friday night, bringing chances of precipitation across the area. Late Friday night, precipitation should be mostly focused in the eastern part of the area. Some chances of thunderstorms will exist for the beginning of the night, decreasing throughout Friday night as the precipitation chances decrease. The precipitation mostly tapers off by Saturday morning as the cold front moves out, with small chances of precipitation lingering along the east and in the mountains on Saturday before it moves out completely. Precipitation accumulations do not appear very significant with this system, however with the previous rain events keeping the ground saturated, localized water issues could be possible. Friday night's temperatures are in the mid to upper 50s for the lowlands and lower 50s for the higher elevations. Temperatures become slightly below normal by Saturday with highs around the low to mid 70s in the lowlands and in the lower 60s in the mountains. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 235 PM Thursday... Saturday night will be dry as surface high pressure begins to approach the area. Dry weather and mostly clear skies will continue Sunday through Monday night as high pressure dominates. A series of upper level disturbances Tuesday through Thursday lead to chances of precipitation and possibly thunderstorms across the area. Slight chances of precipitation begin Tuesday into Tuesday night, increasing slightly into Wednesday, and lingering into Thursday. Temperatures start below normal for the beginning of the week, warming to become above normal by the late week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 730 PM Thursday... Light southwesterly flow will pick up out of the west by Friday afternoon with mildly gusty conditions to be expected. In anticipation of a cold front overnight and another on Friday afternoon, the chances for showers and storms remain a threat to terminals through the period. However, probability is low for storms until prime time during Friday afternoon. VFR conditions will prevail for the most part during this period although any shower can reduce VIS to MVFR overnight. Also, any storm could drop restrictions even further down to IFR, especially for Friday afternoon. I have high confidence fog will form around the lowlands near the southern coal fields in the morning associated with a temporary clearing, so coded some up for the TAFs. This will reduce VIS for HTS/PKB drastically going IFR for the late morning hours and also coded some in for CRW, but only have them going down to MVFR. After sunrise restrictions will be lifted back to VFR. Probability for storms do start to ramp up by late morning so did have VCTS mentioned in the TAFS for all sites during the afternoon. Lastly, there was a hint of llws near CKB/EKN once again, but after being prudent through further analysis, did not find it necessary to add to the aforementioned sites. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Fog restrictions will vary and may not be as heavy at PKB/HTS and may be heavier at CRW. Timing of VCTS will likely vary Friday afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H M M L HTS CONSISTENCY H H H H H H H H H M M L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SATURDAY... IFR at times in showers and thunderstorms Friday afternoon into Friday night. IFR river valley fog possible Monday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...ARJ/JZ SHORT TERM...CG LONG TERM...CG AVIATION...JZ
Hazardous weather outlook, May 28, 6:27 AM EDT, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 627 AM EDT Thu May 28 2020 WVZ032-039-040-523>526-291030- Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a slight risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ076-WVZ008>011-015>020-026>031-515>522-291030- Washington-Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a marginal risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024-025-033-034-291030- Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-291030- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH- Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Scattered thunderstorms may develop this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a marginal risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, May 28, 5:03 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
503 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN QUEEN SHOALS 38.47N 81.29W
05/28/2020 M2.36 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS QUSW2
&&
EVENT NUMBER RLX2000954
HARTLocal storm report, May 28, 5:08 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN LONDON 38.19N 81.37W
05/28/2020 M1.95 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS LONW2
&&
EVENT NUMBER RLX2000955
HARTLocal storm report, May 28, 5:15 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN PINEVILLE 37.58N 81.54W
05/28/2020 M1.99 INCH WYOMING WV MESONET
OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM EDT AT USGS
PINW2
&&
EVENT NUMBER RLX2000956
HARTLocal storm report, May 28, 6:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN PINEVILLE 37.58N 81.54W
05/28/2020 M1.99 INCH WYOMING WV MESONET
OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM
EDT AT USGS PINW2.
0640 AM FLOOD 6 SE SPENCER 38.74N 81.28W
05/28/2020 ROANE WV TRAINED SPOTTER
CREEK OUT OF ITS BANKS IN CLOVER, WITH
FLOODING IN SEVERAL YARDS AND ON A DIRT
ROAD. A SUMP PUMP IN A CRAWL SPACE PREVENTED
WATER FROM POSSIBLY GETTING UP INTO ONE
HOUSE. THE STREAM WAS RECEDING BUT NOT YET
BACK IN ITS BANKS. THE SPOTTER REPORTED 2.4
INCHES OF RAIN OVERNIGHT.
0543 AM HEAVY RAIN 2 ENE HARLEY 38.64N 81.28W
05/28/2020 M2.72 INCH ROANE WV MESONET
RAINFALL TOTAL FROM MIDNIGHT UNTIL 0543 EDT
AT SITE LOOW2.
0511 AM HEAVY RAIN 1 NNE DODDTOWN 38.59N 81.41W
05/28/2020 M1.96 INCH ROANE WV MESONET
OVERNIGHT EVENT TOTAL ENDING AT 0511 EDT AT
SITE WLTW2.
0700 AM HEAVY RAIN 2 SSE SOUTH CHARLESTON 38.33N 81.70W
05/28/2020 M2.14 INCH KANAWHA WV COCORAHS
COCORAHS STATION WV-KN-21 CHARLESTON 3.9
WSW.
0700 AM HEAVY RAIN QUEEN SHOALS 38.47N 81.29W
05/28/2020 M2.36 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS QUSW2.
0600 AM HEAVY RAIN LONDON 38.19N 81.37W
05/28/2020 M1.95 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS LONW2.
0543 AM FLOOD CLENDENIN 38.49N 81.35W
05/28/2020 KANAWHA WV 911 CALL CENTER
STANDING WATER COVERING THE ROADWAY IN THE
AREA OF ELK RIVER RD. N AND CRABAPPLE LANE,
CLENDENIN AREA.
0445 AM FLASH FLOOD CLENDENIN 38.49N 81.35W
05/28/2020 KANAWHA WV 911 CALL CENTER
THOROFARE RD AT BETHMONT DR IN CLENDENIN IS
CURRENTLY IMPASSABLE DUE TO HIGH WATER.
0432 AM FLASH FLOOD DUNBAR 38.37N 81.74W
05/28/2020 KANAWHA WV 911 CALL CENTER
HIGH WATER AT 590 10TH ST.
0424 AM HEAVY RAIN 2 NE KENDALIA 38.35N 81.29W
05/28/2020 M2.28 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL ENDING AT 0424 FOR
SITE LATW2.
0356 AM FLASH FLOOD PINCH 38.41N 81.48W
05/28/2020 KANAWHA WV 911 CALL CENTER
THE INTERSECTION AT INDIAN CREEK RD, S PINCH
RD & QUICK RD IN PINCH IS CURRENTLY
IMPASSABLE DUE TO HIGH WATER.
0328 AM DEBRIS FLOW CEDAR GROVE 38.22N 81.43W
05/28/2020 KANAWHA WV 911 CALL CENTER
REPORTS OF A MUD SLIDE WITH LARGE ROCKS IN
THE ROADWAY AT 4059 E DUPONT AVE., NEAR THE
GO-MART.
0545 AM HEAVY RAIN 1 N LEATHERBARK 38.81N 81.20W
05/28/2020 M2.04 INCH CALHOUN WV MESONET
EVENT TOTAL FROM MIDNIGHT UNTIL ENDING AT
0545 EDT AT SITE LEAW2.
&&Special weather statement, May 28, 7:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
735 PM EDT Thu May 28 2020
WVZ024-025-290000-
Logan-Mingo-
735 PM EDT Thu May 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO AND SOUTH
CENTRAL LOGAN COUNTIES...
At 734 PM EDT, a strong thunderstorm was located over Gilbert Creek,
or 19 miles northwest of Welch, moving north at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Man, Gilbert Creek, Mallory, Gilbert and Bruno.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3753 8194 3754 8193 3776 8192 3771 8177
3767 8178 3767 8179 3766 8180 3763 8180
3760 8183 3757 8184 3752 8190 3753 8191
3751 8193 3752 8193 3751 8194
TIME...MOT...LOC 2334Z 200DEG 12KT 3755 8190
HARTSpecial weather statement, May 28, 7:48 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Thu May 28 2020
WVZ013-025-290015-
Lincoln-Logan-
748 PM EDT Thu May 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...
At 748 PM EDT, a strong thunderstorm was located near Harts, or 11
miles northwest of Logan, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Mud and Alkol.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3822 8214 3816 8191 3813 8195 3811 8195
3790 8213 3791 8216 3793 8217 3794 8219
3795 8218 3796 8220 3797 8219 3797 8221
TIME...MOT...LOC 2348Z 203DEG 24KT 3798 8212
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:16 PM EDT | Special Weather Statement | RLX | Boone | 29 min |
| May 28, 8:19 PM EDT | Special Weather Statement | RLX | Boone, Kanawha | 26 min |
| May 28, 9:06 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 114 min |
| May 28, 9:46 PM EDT | Flash Flood Warning | RLX | Jackson, Roane | 3 hr |
| May 28, 10:20 PM EDT | Flash Flood Warning | RLX | Jackson, Wirt, Wood | 3 hr |
| May 29, 1:46 PM EDT | Special Weather Statement | RLX | McDowell | 29 min |
| May 29, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 34 min |
| May 29, 2:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 46 min |
| May 29, 2:52 PM EDT | Special Weather Statement | RLX | Wyoming | 23 min |
| May 29, 3:33 PM EDT | Special Weather Statement | RLX | Putnam | 42 min |
| May 29, 3:51 PM EDT | Special Weather Statement | RLX | Raleigh | 24 min |
| May 29, 4:07 PM EDT | Special Weather Statement | RLX | Lincoln | 23 min |
| May 29, 4:27 PM EDT | Special Weather Statement | RLX | Kanawha | 33 min |
| May 29, 5:05 PM EDT | Special Weather Statement | RLX | Ritchie | 25 min |
| May 29, 5:19 PM EDT | Special Weather Statement | RLX | Braxton | 26 min |
| May 29, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.